Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Jul 23, 2021, 3:14 PM MDT for Iron County, Utah. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2021, 3:14 PM MDT (21:14 UTC)
- Expired
- Jul 23, 2021, 4:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Salt Lake City, UT
County Iron County, UT
The radar
The Cedar City radar (KICX), 55 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.2 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2435 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
730 WWUS85 KSLC 232114 SPSSLC Special Weather Statement National Weather Service Salt Lake City UT 314 PM MDT Fri Jul 23 2021 UTZ122-125-232200- Southwest Utah UT-Southern Mountains UT- 314 PM MDT Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN IRON COUNTY UNTIL 400 PM MDT... At 314 PM MDT, National Weather Service Doppler radar indicated strong thunderstorms along a line extending from 19 miles northwest of Paragonah to 23 miles east of Eagle Valley...and moving east at 25 mph. Pea size hail and wind gusts of 40 to 55 mph will be possible. Locations impacted include... Lund. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Salt Lake City. && LAT...LON 3806 11268 3782 11345 3799 11395 3814 11315 TIME...MOT...LOC 2114Z 274DEG 22KT 3810 11301 3795 11377 $$ MT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jul 23, 10:48 AM MDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 23, 10:48 AM MDT, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1048 AM MDT Fri Jul 23 2021 .SYNOPSIS...A drier westerly flow will move into northern Utah through the weekend, while deep moisture will linger across the south leading to daily showers and thunderstorms with localized heavy rainfall. && .DISCUSSION...Another day of thunderstorms across central and southern Utah with locally heavy rain possible. The PWs remain near 1.50 inches along the Arizona border and the CAPE is even higher than yesterday reaching 1400 over the southwest by 21Z. The flow aloft is convergent across SW Utah this afternoon and becoming northeast farther to the east. This all spells another busy day with thunderstorms have a high potential of producing Flash Flooding over the prone areas of of southern Utah as the storm flow will be down drainage in many areas. Have extended the FFA across all of Washington and Iron Counties from noon until midnight tonight, although the thunderstorms will likely not get going over central Washington County until late this afternoon or evening. Across northern Utah there is still very high PWs but there will be a downward trend today as drier air works its way into the region this afternoon. There will be a time frame from about noon until 4pm that areas from the central Wasatch into the Uintas will have the best chance to have some build ups and isolated thunderstorms, but nothing like yesterday. At 500mb a subsidence inversion will become more widespread across the northern 1/4 of the state after about 21Z (3pm) which will stabilize the atmosphere. && .AVIATION... KSLC...VFR conditions are expected through the valid TAF period. Southeast winds will transition to the northwest around 18Z. Scattered mid and high clouds will decrease into the evening, but smoke will increase from the northwest. Vsby is expected to remain above 6 sm. Winds will switch to southeast around 04Z. Rest of Utah and southwest Wyoming...VFR conditions are expected through the valid TAF period. There is a slight chance for an isolated shower or thunderstorm in southwest Wyoming and northern Utah through 00Z. Afternoon showers and thunderstorms will primarily be in the south. The chance for precipitation will last through 06Z in this portion of the state, with heavy rain the main threat. A shower or thunderstorm over a TAF site could drop CIGs into MVFR range for a short amount of time. Smoke will increase in southwest Wyoming and northern Utah late, but vsby is expected to remain above 6 sm. && .FIRE WEATHER...Abundant moisture will remain in place across southern Utah today, which will result in scattered to numerous wet thunderstorms. Some of this moisture will continue across far southern Utah through the weekend. Meanwhile, drier air will spread into northern Utah today and spread into central Utah for the weekend. Scattered showers and thunderstorms can still be expected today across the northern mountains, then become more isolated and drier over the weekend. The moisture will work north again next week, with scattered showers and thunderstorms possible for much of the area through much of the week. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Flash Flood Watch through this evening for UTZ122-123. Flash Flood Watch through this evening for UTZ124-125-128. WY...None. && PUBLIC...Struthwolf AVIATION...Wilson FIRE WEATHER... For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 23, 6:19 AM MDT, 8 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 619 AM MDT Fri Jul 23 2021 UTZ101>131-WYZ021-241300- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 619 AM MDT Fri Jul 23 2021 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Showers and thunderstorms capable of producing heavy rain, gusty winds, and small hail will develop once again this afternoon and evening. The strongest storms are expected across southern Utah where a potential for flash flooding exists, especially in prone areas such as slot canyons, burn scars, areas of steep terrain, and normally dry washes and streams. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Daily showers and thunderstorms will be capable of heavy rain, gusty winds and small hail each afternoon and evening. These showers and thunderstorms will be more confined to southern Utah Saturday and Sunday before spreading north again for the first half of the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Local storm report, Jul 23, 2:21 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
221 PM MDT FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM LIGHTNING SAINT GEORGE 37.11N 113.58W
07/22/2021 WASHINGTON UT NEWSPAPER
A LIGHTNING BOLT BLEW A FOUR FOOT WIDE HOLE
THROUGH THE ROOF OF A ST. GEORGE HOME,
STARTING A FIRE. NO ONE WAS HURT.
0706 PM TSTM WND DMG 1 ESE MIDVALE 40.61N 111.89W
07/22/2021 SALT LAKE UT PUBLIC
1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN
OFF.
0715 PM TSTM WND DMG 1 N TAYLORSVILLE 40.68N 111.93W
07/22/2021 SALT LAKE UT PUBLIC
BROKEN TREE LIMBS CAUSED DAMAGE.
0715 PM HAIL 4 SSE SLC INTL ARPT 40.73N 111.95W
07/22/2021 M0.75 INCH SALT LAKE UT BROADCAST MEDIA
REPORTED FROM ABC 4 STUDIOS.
0715 PM TSTM WND DMG 1 N COTTONWOOD HEIGHTS 40.62N 111.81W
07/22/2021 SALT LAKE UT PUBLIC
A LARGE TREE HAS UPROOTED AND CRASHED INTO A
HOME, PLACING A HOLE IN THE ROOF. DAMAGE TO
AN AWNING IS ALSO NOTED. TIME ESTIMATED FROM
RADAR.
0730 PM TSTM WND DMG 1 N MURRAY 40.67N 111.89W
07/22/2021 SALT LAKE UT PUBLIC
POWER LINES BROKEN. MULTIPLE LARGE TREES
HAVE BEEN UPROOTED THROUGHOUT TOWN. REPORTS
OF CARPORT AND CAR DAMAGE, DAMAGE TO
BUSINESS SIGNS AND ROOFTOPS.
&&Special weather statement, Jul 23, 3:14 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 314 PM MDT Fri Jul 23 2021 UTZ122-125-232200- Southwest Utah UT-Southern Mountains UT- 314 PM MDT Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN IRON COUNTY UNTIL 400 PM MDT... At 314 PM MDT, National Weather Service Doppler radar indicated strong thunderstorms along a line extending from 19 miles northwest of Paragonah to 23 miles east of Eagle Valley...and moving east at 25 mph. Pea size hail and wind gusts of 40 to 55 mph will be possible. Locations impacted include... Lund. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Salt Lake City. && LAT...LON 3806 11268 3782 11345 3799 11395 3814 11315 TIME...MOT...LOC 2114Z 274DEG 22KT 3810 11301 3795 11377 MT
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:01 PM MDT | Special Weather Statement | SLC | Tooele | 44 min |
| Jul 22, 6:47 PM MDT | Special Weather Statement | SLC | Utah | 43 min |
| Jul 22, 6:53 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 112 min |
| Jul 22, 7:03 PM MDT | Special Weather Statement | SLC | Davis | 42 min |
| Jul 22, 7:07 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Utah | 23 min |
| Jul 22, 7:21 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Salt Lake, Summit | 24 min |
| Jul 22, 7:23 PM MDT | Flash Flood Warning | SLC | Utah | 82 min |
| Jul 22, 7:30 PM MDT | Special Weather Statement | SLC | Salt Lake | 30 min |
| Jul 22, 7:37 PM MDT | Areal Flood Advisory | SLC | Utah | 105 min |
| Jul 22, 7:44 PM MDT | Special Weather Statement | SLC | Salt Lake | 46 min |
| Jul 22, 7:52 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 86 min |
| Jul 22, 8:01 PM MDT | Special Weather Statement | SLC | Morgan | 29 min |
| Jul 22, 8:11 PM MDT | Special Weather Statement | SLC | Davis | 49 min |
| Jul 22, 8:29 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake, Tooele | 31 min |
| Jul 22, 8:56 PM MDT | Special Weather Statement | SLC | Morgan, Salt Lake, Weber | 49 min |
| Jul 23, 3:20 AM MDT | Flash Flood Watch | SLC | Beaver, Garfield, Iron, Kane, Piute, Washington and 1 more | 21 hr |
| Jul 23, 2:34 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Jul 23, 3:27 PM MDT | Special Weather Statement | SLC | Box Elder | 33 min |
| Jul 23, 4:04 PM MDT | Special Weather Statement | SLC | Cache | 26 min |
| Jul 23, 4:35 PM MDT | Special Weather Statement | SLC | Cache | 25 min |
| Jul 23, 5:03 PM MDT | Special Weather Statement | SLC | Cache | 27 min |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.